MAUDE Adverse Event Report: AQUABILITI AQUASTAT 10ML/12ML SINGLE DOSE FLUSH SYRINGE; SALINE, VASCULAR ACCESS FLUSH

AQUABILITI AQUASTAT 10ML/12ML SINGLE DOSE FLUSH SYRINGE; SALINE, VASCULAR ACCESS FLUSH
Model Number 2S0706
Medical Device Problem Codes Product Quality Problem (1506); Material Deformation (2976); Packaging Problem (3007)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/04/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This retrospective mdr is filed as a correction to an audit conducted 06-jun-2017 by a former fda investigator (consultant).We observed the packaging deformations.This product's sterile barrier packages are produced on a multivac form-fill-seal machine.The root cause was found to be unoptimized process parameters with the multivac.We subjected 31 syringes returned by the customer to performance testing.The tests included peel strength, dye penetration, and seal quality (visual).All product inspected passed performance tests.(b)(4) samples were evaluated, and all packaging was sealed.The samples contained deformations on or near seals that was not desirable.Production final inspection includes a visual check of all product.A review of the device history record showed that samples met in process performance testing and final inspection acceptance criteria.A review of corrective actions taken since the manufacture of these lots of product (nov.2015) revealed that minor equipment adjustments to the multivac were implemented and completed validation in (b)(4) 2016.We reviewed historical complaint files since the improvements to the packaging and it shows no further complaints of this nature ytd (jul-2017).
 
Event or Problem Description
Customer reported product packaging deformations on the syringe's pouch seals.

Brand Name
AQUASTAT 10ML/12ML SINGLE DOSE FLUSH SYRINGE
Common Device Name
SALINE, VASCULAR ACCESS FLUSH
Manufacturer (Section D)
AQUABILITI
5209 linbar drive
suite 640
nashville TN 37211
MDR Report Key6737822
Report Number1057300-2017-00004
Device Sequence Number1733473
Product Code NGT
UDI-Device Identifier00859809005002
UDI-Public859809005002
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K120836
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Service Personnel
Type of Report Initial
Report Date (Section B) 07/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Service Personnel
Device Expiration Date07/31/2017
Device Model Number2S0706
Device Catalogue Number2S0706
Device Lot NumberKH04252
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2016
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/04/2016
Initial Report FDA Received Date07/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1